Alert archive / New York / Winter Weather Advisories in 2014
Winter Weather Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 25, 2014, 9:31 AM EST for 10 counties in New York. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 9:31 AM EST (14:31 UTC)
- Expired
- Jan 25, 2014, 9:19 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 62 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 25, 7:24 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 25, 7:24 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
724 AM EST SAT JAN 25 2014
.SYNOPSIS...
A COMBINATION OF GUSTY WINDS AND SNOW WILL MAKE TRAVEL VERY
DIFFICULT AS AN ARCTIC FRONT SWEEPS ACROSS THE REGION TODAY.
BITTERLY COLD AIR WILL POUR IN BEHIND THIS FRONT...WITH LAKE
EFFECT SNOW DEVELOPING SOUTHEAST OF LAKE ONTARIO TONIGHT AND INTO
SUNDAY. THE COLD WEATHER WILL CONTINUE NEXT WEEK...WITH A PERSISTENT
THREAT OF LAKE EFFECT SNOW OFF LAKE ONTARIO.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 700 AM...THE ARCTIC BOUNDARY WAS ACROSS EASTERN MICHIGAN...WITH
THIS FRONT AND ASSOCIATED LOW PRESSURE RAPIDLY APPROACHING OUR
REGION.
RADAR SHOWS AN AREA OF MODERATE SNOW ACROSS NORTHEASTERN
OHIO WHICH APPEARS TO BE JUST AHEAD OF THE UPPER LEVEL TROF
AXIS...AND A BIT AHEAD OF THE ARCTIC FRONT. THIS WILL BRING THE
STEADIEST SNOWS TO THE REGION...FIRST IMPACTING WESTERN PORTIONS
INCLUDING THE BUFFALO METRO AREA MID-MORNING THROUGH EARLY
AFTERNOON. THEN THE AREA WILL MOVE EAST INTO THE GENESEE VALLEY
AND EAST OF LAKE ONTARIO DURING THE AFTERNOON HOURS. ALTHOUGH
WINDS WILL GRADUALLY DIMINISH TODAY...WINDS WILL STILL GUST TO 30
TO 40 MPH ACROSS THE NIAGARA FRONTIER DURING THE MORNING HOURS.
THIS COMBINED WITH THE STEADY SNOW WILL RESULT IN VERY DIFFICULT
TRAVEL CONDITIONS.
FURTHER INLAND...MODEL QPF GUIDANCE HAS BEEN SIGNIFICANTLY
OVERDONE. FOR EXAMPLE...NAM BUFKIT FOR ROME FORECAST NEARLY A
QUARTER INCH OF QPF FROM STRONG LOW LEVEL LIFT...HOWEVER IT HAS
NOT EVEN STARTED TO SNOW THERE YET. EXPECT THAT ONCE THE BOUNDARY
LAYER SATURATES...THERE WILL BE SOME REAL UPSLOPE ENHANCEMENT...BUT
UNTIL LATE MORNING HAVE SCALED BACK MODEL QPF CONSIDERABLY ACROSS
THE GENESEE VALLEY AND EAST OF LAKE ONTARIO.
FOR TODAY...EXPECT SNOWFALL TO GENERALLY RUN IN THE 2 TO 4 INCH
RANGE. DESPITE THE MODEST AMOUNTS...THIS COMBINED WITH THE WINDS IS
STILL ENOUGH TO RESULT IN SIGNIFICANT AREAS OF BLOWING AND
DRIFTING SNOW. BECAUSE OF THIS...HAVE KEPT THE WINTER STORM
WARNING IN PLACE.
BEHIND THE FRONT WILL BE FAVORABLE CONDITIONS FOR LAKE EFFECT TO
DEVELOP SOUTHEAST OF LAKE ONTARIO...WITH THIS LIKELY TO PRODUCE THE
HEAVIEST SNOW FROM THIS EVENT. 00Z RUNS OF THE NAM/RGEM AS WELL AS
OTHER AVAILABLE MESOSCALE GUIDANCE CONSISTENTLY DEVELOP A
CONVERGENCE BAND DOWN LAKE ONTARIO LATE TONIGHT...WITH A GOOD
CHANCE FOR A LAKE HURON MOISTURE CONNECTION. THIS BAND WILL LIKELY
BE NEAR THE IMMEDIATE LAKESHORE IN ORLEANS AND MONROE COUNTIES...EXTENDING
INTO THE NORTHERN HALF OF WAYNE/CAYUGA AND THE SOUTHERN HALF OF
OSWEGO COUNTIES. SNOW WILL BE HEAVY AT TIMES...WITH POST- FRONTAL
WINDS PRODUCING AREAS OF BLOWING SNOW.
OTHERWISE...TONIGHT WILL BE BITTERLY COLD...WITH LOW TEMPERATURES
NEAR ZERO IN MOST LOCATIONS...AND DROPPING WELL BELOW ZERO ACROSS
THE NORTH COUNTRY. THIS WILL PRODUCE WIND CHILLS OF 15 TO 25 BELOW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ONGOING LAKE ONTARIO LAKE SNOW BAND WILL LIFT NORTH AND WEAKEN ON
SUNDAY AS THE BOUNDARY LAYER FLOW BACKS TO THE SOUTHWEST WITH THE
APPROACHING SHORTWAVE RIDGE AND SURFACE RIDGE AXIS.
SNOWFALL WILL RENEW SUNDAY AFTERNOON AND SUNDAY NIGHT...THIS OF THE
SYNOPTIC VARIETY AS THE NEXT CLIPPER LOW DROPS SOUTHEAST ACROSS THE
GREAT LAKES. STRONG ISENTROPIC SUPPORT OVERSPREADS WESTERN AND
CENTRAL NEW YORK DURING THIS TIME FRAME. SNOW RATIOS SHOULD INCREASE
WITH SLIGHTLY WARMER TEMPERATURES ADVECTING INTO THE LOWER LAKES
AHEAD OF THIS SYSTEM. BEHIND THIS SYSTEM...WE WILL TRANSITION BACK
TO A LAKE EFFECT REGIME AS THE NEXT SURGE OF ARCTIC AIR ARRIVES.
CURRENT THINKING WOULD SUGGEST MINOR ACCUMULATIONS FOR MOST OF THE
AREA SUNDAY AND SUNDAY NIGHT...WITH SOME POTENTIAL FOR HEADLINE
WORTHY SNOWS EAST OF LAKE ONTARIO. WINDS WILL ALSO PICK UP IN THE
COLD AIR ADVECTION PATTERN BEHIND THE CLIPPER WITH BLOWING SNOW
POTENTIALLY BECOMING PROBLEMATIC. WIND CHILLS HEADLINES MAY ALSO BE
NEEDED AGAIN BY MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A PERSISTENT UPPER LOW CENTERED NEAR HUDSON BAY WILL KEEP ARCTIC AIR
OVER OUR REGION RIGHT THROUGH WEDNESDAY. HIGH TEMPERATURES TUESDAY
AND WEDNESDAY WILL HAVE A HARD TIME GETTING ABOVE THE SINGLE DIGITS.
THE EXCEPTION TO THIS TREND WILL BE EAST OF LAKE ONTARIO WHERE A
WESTERLY FLOW OFF THE LAKE WILL HELP TO MODERATE TEMPERATURES.
OVERNIGHT LOWS WILL DIP TO -5 TO -15 ACROSS MANY LOCATIONS INLAND
FROM THE LAKES.
THE CORE OF THE COLDEST AIR ASSOCIATED WITH THE POLAR VORTEX WILL
RETREAT SLOWLY TO THE NORTH THURSDAY AND FRIDAY.
HOWEVER...TEMPERATURES WILL STILL REMAIN BELOW AVERAGE THROUGH THE
END OF THE WEEK.
IN TERMS OF PCPN...THE MAIN FOCUS WILL BE ON THE POTENTIAL FOR MORE
LAKE EFFECT SNOW THROUGH WEDNESDAY...DOWNWIND OF LAKE ONTARIO.
LIMITED MOISTURE AHEAD OF ANOTHER COLD FRONT MAY BRING SOME LIGHT
SNOW TO THE AREA THURSDAY NIGHT AND FRIDAY.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AN ARCTIC FRONT AND ASSOCIATED LOW WILL MOVE ACROSS THE REGION THIS
AFTERNOON. STEADY SNOWS WILL MOVE IN AHEAD OF THIS
FRONT...ESPECIALLY FROM JHW-BUF-IAG THIS MORNING THEN EVENTUALLY
MOVING EAST TO ROC-ART. MEANWHILE...GUSTY WINDS WILL PERSIST AND
THESE COMBINED WITH SNOWFALL WILL REDUCE VSBY TO 1/2SM AT TIMES IN
SNOW AND BLOWING SNOW.
CONDITIONS WILL IMPROVE BEHIND THE FRONT AS DRIER ARCTIC AIR
BUILDS IN. EXPECT A STRONG LAKE EFFECT BAND TO DEVELOP SOUTHEAST
OF LAKE ONTARIO...BUT THIS WILL PROBABLY ONLY CLIP ROC.
OTHERWISE...EXPECT MAINLY VFR CONDITIONS.
OUTLOOK...
SUNDAY...MVFR/IFR IN LINGERING LAKE EFFECT SNOW DOWNWIND OF LAKE
ONTARIO. OTHERWISE...MAINLY VFR.
SUNDAY NIGHT AND MONDAY...MVFR TO IFR IN GENERAL LIGHT SNOW
ASSOCIATED WITH A PASSING LOW.
TUESDAY AND WEDNESDAY...MAINLY VFR...WITH IFR/MVFR IN LINGERING LAKE
EFFECT SNOW EAST OF LAKE ONTARIO.
&&
.MARINE...
GALE FORCE WINDS WILL CONTINUE ACROSS THE MAJORITY OF THE
WATERS...WITH FREQUENT GUSTS TO 40 KNOTS ACROSS MOST OF THE OPEN
WATERS. NEARSHORE OBSERVATIONS ON EASTERN LAKE ONTARIO ARE REPORTING
WEAKER WINDS...LIKELY DUE TO LESS MIXING IN THE SOUTHERLY FLOW.
EXPECT THAT A FEW MILES OFFSHORE WINDS ARE MUCH STRONGER THAN THESE
PIERS ARE INDICATING...SO WILL KEEP THE GALES UP. ALSO...EXTENDED
THE GALES A BIT LONGER...WITH THE EXPECTATION THAT THERE WILL BE A
FEW HOURS OF GALE FORCE WINDS BEHIND THE ARCTIC FRONT AS COLD AIR
READILY MIXES BEHIND THE BOUNDARY. AFTER THIS...WINDS WILL DROP OFF
A BIT...LIKELY REQUIRING AN EXTENDED PERIOD OF SMALL CRAFT
ADVISORIES ON LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ001-
010>014-019>021-085.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR NYZ001>008-010>014-019>021-085.
WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR NYZ007-
008.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NYZ002>006.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ020-040-041.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ030.
HEAVY FREEZING SPRAY WARNING UNTIL 10 PM EST THIS EVENING
FOR LOZ043>045-063>065.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LOZ043>045-
063>065.
HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST THIS EVENING
FOR LOZ042-062.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LOZ042-062.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...TMA
LONG TERM...TJP
AVIATION...APFFEL
MARINE...APFFEL/TMAHazardous weather outlook, Jan 25, 5:30 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 530 AM EST SAT JAN 25 2014 NYZ007-008-261030- JEFFERSON-LEWIS- 530 AM EST SAT JAN 25 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE LOOKS TO BE A FAVORABLE SET UP FOR PROLONGED LAKE EFFECT SNOWS OFF LAKE ONTARIO NEXT WEEK. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. TEMPERATURES WILL REMAIN BITTERLY COLD THROUGHOUT THE PERIOD...WITH WIND CHILLS FREQUENTLY WELL BELOW ZERO THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>006-261030- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 530 AM EST SAT JAN 25 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE LOOKS TO BE A FAVORABLE SET UP FOR PROLONGED LAKE EFFECT SNOWS OFF LAKE ONTARIO NEXT WEEK. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. TEMPERATURES WILL REMAIN BITTERLY COLD THROUGHOUT THE PERIOD...WITH WIND CHILLS FREQUENTLY WELL BELOW ZERO THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010>014-019>021-085-261030- NIAGARA-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 530 AM EST SAT JAN 25 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. TEMPERATURES WILL REMAIN BITTERLY COLD THROUGHOUT THE PERIOD...WITH WIND CHILLS FREQUENTLY WELL BELOW ZERO THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-261030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- 530 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-261030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 530 AM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-261030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 530 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-261030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 530 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 25, 6:40 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 640 AM EST SAT JAN 25 2014 NYZ001-002-010>012-019-020-085-251345- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 640 AM EST SAT JAN 25 2014 ...DETERIORATING TRAVEL CONDITIONS THIS MORNING... SNOW WILL CONTINUE TO OVERSPREAD THE AREA THIS MORNING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 MPH...ESPECIALLY CLOSE TO THE LAKE ERIE SHORELINE WILL COMBINE WITH THE SNOW...RESULTING IN SIGNIFICANT BLOWING AND DRIFTING SNOW WITH GREATLY REDUCED VISIBILITIES. TRAVEL WILL BECOME VERY HAZARDOUS...ESPECIALLY IN OPEN AREAS WHERE THE BLOWING SNOW AND REDUCED VISIBILITIES WILL BE THE GREATEST. EXTREME CAUTION IS ADVISED IF TRAVELING THIS MORNING. TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:31 AM EST | Lake Effect Snow Warning | BUF | Cayuga, Oswego, Wayne | 24 hr |
| Jan 25, 9:31 AM EST | Lake Effect Snow Advisory | BUF | Monroe, Oswego | 19 hr |
| Jan 25, 12:41 PM EST | Wind Chill Warning | BUF | Jefferson, Lewis | 21 hr |
| Jan 25, 6:53 PM EST | Small Craft Advisory | BUF | 27 hr |
Nearby
Winter Weather Advisories in New York, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.